Alert archive / South Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 17, NWS Charleston, SC

April 13, 2020Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 13, 2020, 7:08 AM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 67 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2020, 7:08 AM EDT (11:08 UTC)
Expired
Apr 13, 2020, 8:15 AM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 7:30 AM EDTTSTM WND DMG1 W Ridgeland, SCA TREE WAS REPORTED DOWN ON GREAT SWAMP ROAD AND LYNCHES FORD. TIME IS ESTIMATED BY RADAR.
Apr 13, 7:32 AM EDTTSTM WND GST 406 E Parris Island, SCA PEAK WIND GUST OF 34.8 KNOTS WAS RECORDED VIA THE BEAUFORT WEATHERFLOW SENSOR.
Apr 13, 7:32 AM EDTNON-TSTM WND GST 406 E Parris Island, SCA PEAK WIND GUST OF 34.8 KNOTS WAS RECORDED VIA THE BEAUFORT WEATHERFLOW SENSOR.
Apr 13, 7:35 AM EDTTSTM WND DMG6 Wsw Pritchardville, SCA TREE WAS REPORTED DOWN ON LEVY ROAD AND NELSON COURT. TIME IS ESTIMATED BY RADAR.
Apr 13, 7:42 AM EDTTSTM WND DMG2 Se Pritchardville, SCTREE DOWN AT THE INTERSECTION OF NEW RIVERSIDE AND OLD PALMETTO BLUFF ROAD. TIME ESTIMATED VIA RADAR.
Apr 13, 7:42 AM EDTTSTM WND DMG3 Nnw Bluffton, SCA TREE WAS REPORTED TO HAVE FALLEN ON POWER LINES. TIME IS ESTIMATED BY RADAR.
Apr 13, 7:44 AM EDTTSTM WND DMG4 W Beaufort, SCTREE DOWN ON A HOUSE.
Apr 13, 7:47 AM EDTTSTM WND DMG3 Wsw Beaufort, SCTREE DOWN ON PROVIDENCE ROAD. TIME ESTIMATED VIA RADAR DATA.
Apr 13, 7:48 AM EDTTSTM WND DMG1 N Port Royal, SCTREE DOWN ON BROAD RIVER ROAD.
Apr 13, 7:48 AM EDTTSTM WND DMG1 Ssw Beaufort, SCBEAUFORT COUNTY SHERIFF'S OFFICE REPORTED A TREE DOWN AND BLOCKING RIBAUT ROAD BETWEEN HERMITAGE ROAD AND DEPOT ROAD.
Apr 13, 7:48 AM EDTTSTM WND DMG2 Nnw Port Royal, SCTREE DOWN ON POWER LINE NEAR THE SPANISH MOSS TRAIL ACCESS POINT AT BROOME LANE. TIME ESTIMATED VIA RADAR DATA.
Apr 13, 7:50 AM EDTTSTM WND DMG1 Ese Beaufort, SCSEVERAL LARGE TREE LIMBS DOWN...7 INCH DIAMETER TREE UPROOTED...ROOF SHINGLES BLOWN OFF...AND THREE WOODEN STORM SHUTTERS TORN FROM ANCHORS NEAR THE INTERSECTION OF CARTERET STREET AND CRAVEN STREET.
Apr 13, 7:50 AM EDTTSTM WND DMG3 Nne Beaufort, SCA VIDEO PROVIDED BY THE MEDIA SHOWED MULTIPLE SNAPPED TREES AND LARGE BRANCHES DOWN (4+ INCHES IN DIAMETER) AS WELL AS A SMALL BOAT FLIPPED OVER ON EAST BAJALA DRIVE. TIME ESTIMATED VIA RADAR DATA.
Apr 13, 7:53 AM EDTTSTM WND DMG6 Ne Beaufort, SCA TREE WAS REPORTED DOWN AT COOSAW RIVER DRIVE NEAR SAMS POINT. TIME IS ESTIMATED BY RADAR.
Apr 13, 8:22 AM EDTTSTM WND DMG1 Nnw Forest Beach, SCTREE DOWN AT WILLIAM PARKWAY PKWY AND SHIPYARD DR. TIME ESTIMATED VIA RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:20 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
494 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

429 
WUUS52 KCHS 131108
SVRCHS
SCC013-053-131215-
/O.NEW.KCHS.SV.W.0017.200413T1108Z-200413T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
708 AM EDT Mon Apr 13 2020

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Beaufort County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 815 AM EDT.

* At 707 AM EDT, severe thunderstorms were located along a line
  extending from near Coosawhatchie to 9 miles northwest of Fort
  Stewart, moving east at 40 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Hilton Head Island, Bluffton, Beaufort, Port Royal, Ridgeland,
  Bellinger Hill Area, Clarendon, Jasper, Hardeeville, Grahamville,
  Rose Hill, Purysburgh, Burton, Pritchardville and Ladys Island.

This warning includes I-95 in South Carolina between mile markers 2
and 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the area. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows! Report damage directly to the 
Charleston National Weather Service at 1-888-383-2024 when it is 
safe to do so.

&&

LAT...LON 3214 8112 3217 8113 3217 8111 3219 8111
      3224 8116 3229 8112 3234 8113 3235 8116
      3239 8118 3259 8084 3250 8080 3247 8045
      3241 8040 3230 8041 3225 8058 3212 8072
      3207 8084
TIME...MOT...LOC 1107Z 264DEG 36KT 3254 8088 3200 8172 

HAIL...0.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:54 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 13, 3:54 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 AM EDT Mon Apr 13 2020

.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.

The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.

After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.

Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.

Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Widespread MVFR ceilings and wind gusts into the 35-40 knot
range will continue through much of the morning. We could see
periodic IFR ceilings, but still think that MVFR will prevail.
The main forecast challenge is timing in the arrival of a very
strong line of thunderstorms. Current thinking is that the line
will impact KSAV around 12z and KCHS around 13z. The line will
bring even stronger wind gusts, so the forecast features up to
45 knots. The line will move through quickly, with a brief shot
of IFR conditions. Things will improve quickly thereafter as
winds steadily subside into the afternoon with clearing skies
and VFR conditions.

Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.

&&

.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.

Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.

Rip Currents: A High Risk of rip currents continues for today.

&&

.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
     141.
     Wind Advisory until noon EDT today for GAZ118-119.
SC...High Rip Current Risk through this evening for SCZ048>051.
     Wind Advisory until noon EDT today for SCZ044-045-048>052.
     High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
     Gale Warning until 2 PM EDT this afternoon for AMZ350-374.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 13, 3:22 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
322 AM EDT Mon Apr 13 2020

GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-043-047-140730-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Inland McIntosh-Allendale-Hampton-
Inland Colleton-Inland Jasper-
322 AM EDT Mon Apr 13 2020

...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-139-141-140730-
Coastal Bryan-Coastal Liberty-Coastal McIntosh-
322 AM EDT Mon Apr 13 2020

...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ119-SCZ048-049-051-140730-
Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper-
322 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.
   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ118-SCZ044-045-052-140730-
Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley-
322 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-374-140730-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
322 AM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-352-354-140730-
Charleston Harbor-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
322 AM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ050-140730-
Charleston-
322 AM EDT Mon Apr 13 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.
   Tornado Watch.
   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Apr 13, 5:42 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 AM     TSTM WND DMG     1 E MILLEN              32.80N  81.94W
04/13/2020                   JENKINS            GA   911 CALL CENTER

            TREES WERE REPORTED TO BE BLOCKING THE ROAD AT GA HWY
            17 AND NORTH MASONIC STREET. TIME IS ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000130
Local storm report, Apr 13, 6:10 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     TSTM WND DMG     9 NNW METTER            32.51N  82.13W
04/13/2020                   CANDLER            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN AT OLD SCHOOL ROAD AND
            ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000131
Local storm report, Apr 13, 6:16 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     TSTM WND DMG     6 N METTER              32.48N  82.06W
04/13/2020                   CANDLER            GA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN ALONG HWY 121 NEAR
            ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000132
Local storm report, Apr 13, 7:00 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     DOVER                   32.58N  81.71W
04/13/2020                   SCREVEN            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON DOVER ROAD. TIME IS
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000133

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:23 PM EDTCoastal Flood AdvisoryCHS4 hr
Apr 13, 5:33 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper57 min
Apr 13, 5:54 AM EDTTornado WarningCHSAllendale, Hampton36 min
Apr 13, 6:02 AM EDTTornado WarningCHSAllendale14 min
Apr 13, 6:18 AM EDTTornado Warning Tornado observedCHSColleton, Hampton27 min
Apr 13, 6:22 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper53 min
Apr 13, 6:38 AM EDTTornado Warning EmergencyTornado observedCHSColleton, Hampton37 min
Apr 13, 6:53 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester52 min
Apr 13, 7:01 AM EDTTornado Warning Tornado observedConsiderable damage threatCHSColleton, Dorchester29 min
Apr 13, 7:15 AM EDTSevere Thunderstorm WarningCHSJasper60 min
Apr 13, 7:26 AM EDTTornado WarningCHSBerkeley, Dorchester34 min
Apr 13, 7:42 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester63 min
Apr 13, 7:47 AM EDTSpecial Marine WarningCHS88 min
Apr 13, 7:50 AM EDTSpecial Marine WarningCHS115 min
Apr 13, 7:54 AM EDTTornado Warning Tornado observedCHSBerkeley18 min
Apr 13, 8:00 AM EDTTornado WarningCHSCharleston, Colleton30 min
Apr 13, 8:13 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Apr 13, 8:26 AM EDTTornado WarningCHSCharleston34 min
Apr 13, 8:42 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston33 min
Apr 13, 9:06 AM EDTSpecial Marine WarningCHS54 min
Apr 13, 9:38 AM EDTSpecial Marine WarningCHS86 min
Apr 13, 9:41 AM EDTSpecial Marine WarningCHS82 min
Apr 13, 9:53 AM EDTSmall Craft AdvisoryCHS17 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.